Format

Send to

Choose Destination
See comment in PubMed Commons below
Obes Facts. 2010 Oct;3(5):328-31. doi: 10.1159/000321637. Epub 2010 Oct 20.

Serum vaspin concentrations are decreased after exercise-induced oxidative stress.

Author information

1
Department of Medicine, University of Leipzig, Leipzig, Germany.

Abstract

Elevated visceral adipose tissue-derived serpin (vaspin) serum concentrations are associated with impaired insulin sensitivity, but increase unexpectedly after long-term physical training. We therefore investigated the effect of an acute exercise bout and the effects of vitamin supplementation on chronic exercise effect and on serum vaspin concentrations. We measured serum vaspin and thiobarbituric acid-reactive substances (TBARS) concentrations in 80 individuals before and after a 1-hour acute exercise bout and independently in 40 healthy young men who were randomly assigned to either antioxidant (vitamin C (1,000 mg/day) and vitamin E (400 IU/day)) or to no supplementation after a standardized 4-week physical training program as a post hoc analysis. Serum vaspin concentrations significantly decreased after acute physical exercise as well as after 4 weeks of training in individuals without antioxidants. Changes in vaspin serum concentration correlate with increased TBARS serum concentrations both in response to a 1-hour exercise bout (r = -0.42, p < 0.01) and to the 4-week training (r = -0.31, p < 0.05). Interestingly, supplementation with antioxidants rather increased circulating vaspin levels in response to 4 weeks of exercise. In conclusion, vaspin serum concentrations are decreased by exercise-induced oxidative stress, but not by exercise-associated improvement in insulin sensitivity.

TRIAL REGISTRATION:

ClinicalTrials.gov NCT00683560.

PMID:
20975299
DOI:
10.1159/000321637
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland
    Loading ...
    Support Center